California, 2006High Wind in California, February 15, 2006
February 15, 2006 · NWS SGX · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 15, 3:30 AM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 15, 3:30 AM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PST WED FEB 15 2006
.SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS AND
COOLER DAYS THROUGH THE WEEKEND. LOCAL STRONG GUSTY WINDS IN THE
MOUNTAINS AND DESERTS AT TIMES WITH THE STRONGEST WINDS TODAY.
DRIZZLE OR A FEW LIGHT SHOWERS WILL CONTINUE OVER AND WEST OF THE
MOUNTAINS THIS MORNING. THERE WILL ALSO BE A CHANCE OF SHOWERS
THIS WEEKEND. WEAK OFFSHORE FLOW WILL BRING FAIR WEATHER WITH WARMER
DAYS BUT COLDER NIGHTS EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
MARINE LAYER FRONT CAME IN WITH A VENGEANCE. BROUGHT CLOUDS...FOG
AND LOCAL DRIZZLE TO THE MOUNTAIN SLOPES...AND GUSTY WINDS TO THE
DESERTS. WINDS SHOULD CONTINUE TO GET STRONGER AS COLDER AIR MOVES
IN...HEIGHTS FALL...AND ONSHORE PRESSURE GRADIENTS INCREASE. THE
COLD UPPER TROUGH RESPONSIBLE FOR THE CHANGE IN WEATHER WILL BE OVER
US TODAY THROUGH TUESDAY OF NEXT WEEK. WEAK SHORT WAVES WILL BRING
CHANCES FOR LIGHT PRECIP AND MOUNTAIN SNOW SHOWERS OVER THE WEEKEND.
STRONGEST WEST WINDS WILL OCCUR TODAY...THURSDAY NIGHT...AND SATURDAY
NIGHT. A RIDGE WILL BEGIN TO BUILD IN FROM THE WEST...BRINGING
OFFSHORE FLOW AND WARMER WEATHER BY WED OF NEXT WEEK.
&&
.AVIATION...
A DEEP MARINE LAYER CLOUD PATTERN WILL PREVAIL OVER THE REGION TODAY
AND TONIGHT WITH STRONG GUSTY WEST WINDS IN PORTIONS OF THE MOUNTAINS
AND DESERTS. MARINE LAYER BY 10Z HAD RISEN UP TO 5000-6000 FT...WITH
CLOUDS AND AREAS OF FOG OBSCURATION ALONG MOST OF THE MOUNTAIN SLOPES
JUST SHY OF THE WRN EDGE OF ADJACENT DESERTS. EXPECT BASES TO AVERAGE
2500-3500 FT MSL WITH POCKETS OF LOWER CEILINGS PARTICULARLY NEAR THE
MTNS. SOME AREAS OF LIGHT RAIN OR DRIZZLE WILL ALSO OCCUR THIS MORN.
GUSTY WESTERLY WINDS AFFECTING THE MOUNTAINS AND DESERTS THROUGH
TONIGHT WILL CREATE AREAS OF TURBULENCE AND ASSOCIATED UPDRAFTS AND
DOWNDRAFTS. 10KFT WINDS WEST 45-50 KTS THROUGH THIS EVE...THEN
GRADUALLY DECREASING AFTER MIDNIGHT.
FOR FURTHER DETAILS AND UPDATES SEE TAFS AND TWB432.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING FOR APPLE AND LUCERNE VALLEYS.
HIGH RIP CURRENT RISK TODAY FOR
ORANGE COUNTY COASTAL AREAS-
HIGH SURF ADVISORY IN EFFECT FROM 2 PM TODAY TO 2 AM FRIDAY
AND HIGH RIP CURRENT RISK FOR
SAN DIEGO COUNTY COASTAL AREAS-
SEE LAXSRFSGX.
SEE LAXCFWSGX.
SMALL CRAFT ADVISORY FOR
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
SEE LAXCWFSGX.
&&
PUBLIC...MACKECHNIE
AVIATION/MARINE...LAVIS
Hazardous weather outlook, Feb 15, 4:00 AM PST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST WED FEB 15 2006
CAZ042-043-048-050-055-056-057-058-060-061-062-161200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST WED FEB 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.
UPPER LEVEL LOW PRESSURE WILL BRING LOCAL STRONG GUSTY WINDS TO THE
MOUNTAINS...DESERTS AND COASTAL WATERS. A LARGE WEST SWELL WILL
CONTINUE IN THE COASTAL WATERS.
.DAY ONE... TODAY THROUGH TONIGHT.
HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY FOR THE SAN DIEGO COAST
STARTING AT 2 PM.
SMALL CRAFT ADVISORY IN THE OUTER WATERS DUE TO SWELL AND WIND.
WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING FOR THE APPLE AND LUCERNE VALLEYS.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY.
HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY REMAINS IN EFFECT
UNTIL TO 2 AM PST FRIDAY FOR THE SAN DIEGO COAST.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MACKECHNIE
High Wind, P Sw San Bernardino
- When
- February 15, 7:00 AM PST to 9:00 AM PST
- Where
- P Sw San Bernardino forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
A wind gust of 63 mph was observed by the Burns Canyon RAWS.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, February 15, 20062 deaths · 13 injured · 1 event
- Ice Storm and Winter Weather in Iowa, February 15 to 16, 2006$42,000 · 22 events
- Strong Wind in Colorado, February 15, 2006$30,000 · 94 kt wind · 6 events
- Winter Storm in Wyoming, February 15 to 16, 20061 injured · 19 events
- Ice Storm and Winter Weather in Illinois, February 15 to 16, 2006$14,000 · 12 events
- Wildfire in Colorado, February 15, 20062 injured · 1 event
- Winter Storm in Wisconsin, February 15 to 16, 200612 events
- Winter Storm in South Dakota, February 15 to 16, 200610 events
- Winter Storm in Nebraska, February 15 to 16, 200610 events
- Heavy Snow and High Wind in Utah, February 15 to 19, 200680 kt wind · 9 events
- Winter Storm in Iowa, February 15 to 16, 20068 events
- Dust Storm in Arizona, February 15, 20067 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490699.